MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 reporter name: (b)(6).No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that a battery error alarmed related to the power module.Red battery symbol lit up.Pictured were submitted for review.The battery was replaced, and the alarm resolved.The defective battery would be returned.
 
Event or Problem Description
The device was not in use on a patient at the time of the malfunction.
 
Additional Manufacturer Narrative
A1-a4: there was no patient involved.Section g3: there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer¿s investigation conclusion: the reported event of a red battery alarm was confirmed via analysis of the returned power module backup battery.Upon installing the returned power module backup battery in a known working test power module, a yellow wrench advisory and red battery alarm activated.Ppe evaluation of the returned backup battery revealed that the battery had an unloaded voltage of 11.84 v.The battery was installed in a known working test power module, and upon powering on the system a yellow wrench advisory and red battery alarm activated.The battery was then manually charged to approximately 12.24 v, and the battery was reconnected to the test power module; however, the alarms did not resolve.It was determined that the battery was unable to support the system.Further evaluation was not performed due to the internal chemical hazard.From the additional information, the power module backup battery was replaced, and the unit became fully operational.A root cause for the reported event could not be determined through this analysis.Battery inspection data was reviewed for the 12v sla backup battery, serial number (b)(6), revealing that the battery passed all inspection testing.Heartmate 3 instructions for use (rev.G) section 7 ¿ ¿alarms and troubleshooting¿ and heartmate power module instructions for use (rev.B) under section 5.0 ¿power module (pm) alarm conditions¿ cover all power module alarms and the actions to take when an alarm occurs.Heartmate power module instructions for use (rev.B) under section ¿precautions¿.Section 4.0 ¿power module (pm) backup power¿ describes the usage of the backup battery and the power module visual indicators used to determine the status of the backup battery.Heartmate 3 patient handbook (rev.G) section 6 ¿ ¿caring for the equipment¿ explains how to care for and clean all equipment, including the power module.Additionally, section 10 ¿ ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad equipment, including the power module.Heartmate 3 instructions for use (rev.G) section 3 "powering the system" and heartmate power module instructions for use (rev.B) under "introduction" explain how to set up the power module for use, including how to install the power module backup battery, and how to use the power module.The heartmate 3 patient handbook (rev.G) and the heartmate 3 instructions for use (rev.G) caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20184730
Report Number2916596-2024-05709
Device Sequence Number8850851
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)241231
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2024
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGW012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown